Jump to content

Beta Blocker (Bisoprolol) and Low Blood Pressure


[Ha...]

Recommended Posts

hey all, I'm almost 15 months off my 3 year taper from 1.5 mgs of Klonopin, during the taper I experienced Tachycardia , so in January 2019, my Dr, put me on 5 mgs of Bisoprolol, a Beta Blocker,  I'm still quite ill, and healing slowly I guess, but I've been checking my Blood pressure, at home with a BP monitor I bought today, and in the past 3 weeks, at the pharmacy 3 times now, and it's always low, latest with the machine in the store ( and it's a new modern one , really good) was 103 over 69  , and at home it's 96 over 59  , I also have super cold hands and feet sometimes,  I'm 55 male, 165 pounds , which isn't bad for my height , should I taper off the Beta Blocker?  or maybe I'm attached to them, like I was with the benzo?  and they are not needed as I heal?  thanks, just nervous about this is all!!
Link to comment
Share on other sites

You should make an appointment with your doctor and tell him what BP numbers you're seeing at home, let him take your BP and then discuss modifying your medication.

 

For all you know you're not getting accurate BP measurements.

 

 

Link to comment
Share on other sites

I can't get a Doc appt to till January,earliest I can get,( they are phone call appts)  my script for the BetaBlockers has no refills on it also, I got 40 left of them Doctors are very overwhelmed here, and being Agoraphobic also, doesn't help measures,  have only been in a car 3 times since March 2020, ( I walk 5 mins to get groceries , and to pharmacy, that's all I've seen , pretty well since I hit tolerance from Klonopin in 2017, I was hit hard with all this
Link to comment
Share on other sites

  • 2 weeks later...

hey all, I'm almost 15 months off my 3 year taper from 1.5 mgs of Klonopin, during the taper I experienced Tachycardia , so in January 2019, my Dr, put me on 5 mgs of Bisoprolol, a Beta Blocker,  I'm still quite ill, and healing slowly I guess, but I've been checking my Blood pressure, at home with a BP monitor I bought today, and in the past 3 weeks, at the pharmacy 3 times now, and it's always low, latest with the machine in the store ( and it's a new modern one , really good) was 103 over 69  , and at home it's 96 over 59  , I also have super cold hands and feet sometimes,  I'm 55 male, 165 pounds , which isn't bad for my height , should I taper off the Beta Blocker?  or maybe I'm attached to them, like I was with the benzo?  and they are not needed as I heal?  thanks, just nervous about this is all!!

 

Hi HappyOne!

 

I hope that your anxiety has settled down some regarding your bp. Unless you are symptomatic with these numbers, I would not be worried. I am a cardiac nurse and am not at all concerned about those numbers. I myself take a beta blocker, bystolic 5mg. I had tachycardia that flared as I was withdrawing too. On the medication, my bp usually runs between 96/56 to 102/64. Very much like yours and my cardiologist is very happy with my current numbers. Of course, if you are symptomatic that’s a different story, as everyone’s body is different. I break my bystolic 5mg in half and take 2.5mg (half) in the morning and the other half at night, as I have found that the tiny dose of beta blocker around the clock actually prevents my panic attacks! If you are concerned and symptomatic with your blood pressure med at 5mg, you could always try taking half the pill instead and determine how you feel on half the dose. Do not abruptly stop the beta blocker, as if you do it can cause rebound side effects. It’s important to taper if you are going to discontinue. Since you don’t have refills, it’s probably best that you begin taking half the dose. You could monitor your bp, HR and anxiety on half the dose and then decide if you want to stop all together or not.

 

Hope that all goes smoothly for you…

 

 

Link to comment
Share on other sites

  • 2 weeks later...

for TheBeeHive3, hey, thanks for that,  yeah, in a tough jam, and really gave myself a severe health anxiety episode, on Monday which I'm still in,  I used the good BP machine at pharmacy, and it said ( I can log into it )

Blood Pressure

96/80 mmHg Pulse 85

Status

At Risk  ( however , it could be simply a bad reading, I was too nervous to test again there, however I did at home 20 mins later, and it was 94/76 on my machine a hour later 101/71  then 30 mins after that 107/73,  only to drop again at night to 99/74 I think , very bizarre , I'm obviously fueling my Health anxiety with this

 

 

At Risk for what lol?  anyway, I decided then to lower another 1/4 of the 5 mg pill to now 1.25 mg, the last quarter remaining, however I'm not feeling well, and I'm getting these vertigo things, where it feels like the floor drops out, not so much now, but last night ( Wednesday wasn't fun) which is what prompted me to come back on BB, so to sum up, I was on 5 mgs for 3 years,  in March I dropped it to 3.75 mgs  where it sat for a few months, a month ago I dropped it to 2.5 mgs  , and now , Since Tuesday it's at 1.25 mgs    also In Canada, the Healthcare system is under incredible strain, and I can't even get a doc appt with my GP till next year, at a quarter of a pill, I have enough for 200 days, also doesn't help I'm Agoraphobic, and know no one with a car, ( I've only been in a car 3 times in 30+ months)  thanks for reading all this!!  I'm just worried stopping this med is bad, but I also feel it's causing problems,  I really don't know???  also, it really feels like a bad wave also, and it could possibly be a protracted benzo issues, being I suffered so much since 2017, and the 1051 day taper , that started Jun 18th 2018 

Link to comment
Share on other sites

×
×
  • Create New...